Differential and Integral Equations
- Differential Integral Equations
- Volume 29, Number 3/4 (2016), 269-308.
Smoothing and global attractors for the Majda-Biello system on the torus
In this paper, we consider the Majda-Biello system, a coupled KdV-type system, on the torus. In the first part of the paper, it is shown that, given initial data in a Sobolev space, the difference between the linear and the nonlinear evolution almost always resides in a smoother space. The smoothing index depends on number-theoretic properties of the coupling parameter in the system which control the behavior of the resonant sets. In the second part of the paper, we consider the forced and damped version of the system and obtain similar smoothing estimates. These estimates are used to show the existence of a global attractor in the energy space. We also show that when the damping is large in relation to the forcing terms, the attractor is trivial.
Differential Integral Equations, Volume 29, Number 3/4 (2016), 269-308.
First available in Project Euclid: 18 February 2016
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Compaan, E. Smoothing and global attractors for the Majda-Biello system on the torus. Differential Integral Equations 29 (2016), no. 3/4, 269--308. https://projecteuclid.org/euclid.die/1455806025